Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 52, NWS Miami, FL

June 12, 2013Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 12, 2013, 2:49 PM EDT for Collier County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2013, 2:49 PM EDT (18:49 UTC)
Expired
Jun 12, 2013, 3:30 PM EDT
In force
41 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Collier County, FL

The radar

The Miami radar (KAMX), 134 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 2:55 PM EDTHAIL 0.251 N Belle Meade, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2286 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS52 KMFL 121849
SVRMFL
FLC021-121930-
/O.NEW.KMFL.SV.W.0052.130612T1849Z-130612T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
249 PM EDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 330 PM EDT

* AT 247 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BELLE MEADE...AND MOVING SOUTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  BELLE MEADE...
  MARCO ISLAND AIRPORT...
  MARCO ISLAND...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

THERE HAVE BEEN REPORTS OF FUNNEL CLOUDS OVER THIS AREA WITH THIS 
SEVERE THUNDERSTORM. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

&&

LAT...LON 2615 8172 2607 8154 2589 8160 2589 8164
      2590 8165 2589 8168 2587 8166 2584 8167
      2585 8170 2591 8174 2593 8174 2595 8176
      2597 8175 2606 8180
TIME...MOT...LOC 1848Z 034DEG 10KT 2603 8168

$$

BAXTER
3 follow-up statements
804 
WWUS52 KMFL 121905
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT WED JUN 12 2013

FLC021-121930-
/O.CON.KMFL.SV.W.0052.000000T0000Z-130612T1930Z/
COLLIER FL-
305 PM EDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHWESTERN COLLIER COUNTY...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MARCO ISLAND AIRPORT...MOVING SOUTHWEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOODLAND...
  MARCO ISLAND...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

LAT...LON 2611 8175 2601 8158 2590 8161 2589 8164
      2590 8165 2589 8168 2587 8166 2584 8167
      2585 8170 2591 8174 2593 8174 2595 8176
      2597 8175 2606 8180
TIME...MOT...LOC 1905Z 034DEG 10KT 2599 8171

$$

BAXTER
584 
WWUS52 KMFL 121917
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT WED JUN 12 2013

FLC021-121930-
/O.CON.KMFL.SV.W.0052.000000T0000Z-130612T1930Z/
COLLIER FL-
317 PM EDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHWESTERN COLLIER COUNTY...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARCO ISLAND...MOVING
SOUTHWEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
MARCO ISLAND...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

LAT...LON 2610 8176 2590 8161 2589 8164 2590 8165
      2589 8168 2587 8166 2584 8167 2585 8170
      2591 8174 2593 8174 2595 8176 2597 8175
      2606 8180
TIME...MOT...LOC 1917Z 034DEG 10KT 2596 8173

$$

BAXTER
025 
WWUS52 KMFL 121922
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
322 PM EDT WED JUN 12 2013

FLC021-121932-
/O.EXP.KMFL.SV.W.0052.000000T0000Z-130612T1930Z/
COLLIER FL-
322 PM EDT WED JUN 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIER COUNTY
WILL EXPIRE AT 330 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE
MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING WILL
EXPIRE AT 330 PM EDT.

LAT...LON 2610 8176 2590 8161 2589 8164 2590 8165
      2589 8168 2587 8166 2584 8167 2585 8170
      2591 8174 2593 8174 2595 8176 2597 8175
      2606 8180
TIME...MOT...LOC 1922Z 034DEG 10KT 2595 8174

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:32 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 12, 2:32 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT WED JUN 12 2013

.DISCUSSION...
CURRENTLY, ACTIVE AND OCCASIONALLY STRONG CONVECTION OVER THE
EVERGLADES GRADUALLY SHIFTING WEST AND EXPECT THE REMAINDER OF THE
AFTERNOON AND EARLY EVENING TO SEE MOST OF THIS ACTIVITY OVER THE
WESTERN HALF OF THE AREA. THE EAST COAST WILL REMAIN CLOUDY BUT
LIKELY ONLY SOME LIGHT RAIN. WITH THE MID/UPPER TROUGH AND UPPER
LEVEL DIFFLUENCE OVER THE AREA, WILL HAVE TO WATCH FOR PULSE
STRONG/SEVERE STORMS APPROACHING THE GULF COAST.

THE MID/UPPER TROUGH AXIS WILL SHIFT SOUTH OF THE PENINSULA
TONIGHT WHICH WILL INTRODUCE SLIGHTLY DRIER AIR ALOFT FOR
THURSDAY. HOWEVER, PLENTY OF SEASONABLE MOISTURE AND INSTABILITY
WILL RESULT IN SCATTERED LOCALLY STRONG AFTERNOON TSTMS ONCE
AGAIN. ONLY DIFFERENCE FROM TODAY IS THAT STORM MOTION WILL BE
MORE OUT OF THE W/SW DUE TO THE LOW LEVEL RIDGE MOVING SOUTH OF
THE AREA. MOST COVERAGE WILL BE OVER THE INTERIOR AND WESTERN
SECTIONS OF THE MIAMI-DADE/BROWARD/PALM BEACH METRO, WITH LESSER
COVERAGE ALONG THE GULF COAST.

MID/UPPER LEVEL FLOW AMPLIFIES OVER NORTH AMERICA FRIDAY AND
SATURDAY, WITH A LARGE HIGH OVER THE SOUTHERN PLAINS/MISSISSIPPI
VALLEY AND AN UNSEASONABLY STRONG TROUGH OVER THE EASTERN SEABOARD
AND WESTERN ATLANTIC. THIS WILL LEAD TO A DEEP LAYERED W/NW FLOW
RESULTING IN DRIER AIR FILTERING OVER THE AREA. IN FACT,
PRECIPITABLE WATER VALUES MAY FALL BELOW 1.5 INCHES LATE FRIDAY
AND FRIDAY NIGHT. POPS FRIDAY WILL BE AT THEIR LOWEST AT 20
PERCENT, FAVORING INTERIOR AND EAST COAST. IT WILL ALSO BE HOT ON
FRIDAY WITH MAX TEMPS FORECAST TO REACH THE LOWER TO MID 90S OVER
MUCH OF THE AREA EXCEPT FOR THE GULF COAST WHERE THE GULF BREEZE
WILL KEEP HIGHS IN THE UPPER 80S. BACKDOOR FRONTAL BOUNDARY WILL
MOVE ACROSS NORTH AND CENTRAL FLORIDA ON SATURDAY AND DISSIPATE AS
IT REACHES THE LAKE AREA, WITH SOME MOISTURE POOLING AHEAD OF THE
FRONT AROUND THE LAKE AREA. THEREFORE WILL BUMP POPS BACK UP TO 30
PERCENT ACROSS THE INTERIOR AND LAKE AND KEEP THE 20 POPS
ELSEWHERE.

SUNDAY THROUGH EARLY NEXT WEEK...MID/UPPER LEVEL RIDGE RETURNS TO
FLORIDA WITH FLOW BECOMING EASTERLY ONCE AGAIN. MODELS DEPICT THE
NORTHERN TIP OF A TROPICAL WAVE PASSING ACROSS THE STRAITS OF
FLORIDA AND FAR SOUTH FLORIDA MONDAY AND TUESDAY, POSSIBLY
ENHANCING SHOWERS/TSTMS SLIGHTLY. OTHERWISE, EXPECT SCATTERED
DIURNAL CONVECTION TO DOMINATE THIS PERIOD WITH SEASONABLY WARM
AND HUMID CONDITIONS.

&&

.AVIATION...
THE ACTIVE CONVECTION AND THUNDERSTORMS THAT AFFECTED THE EAST COAST
TERMINALS IN THE EARLY AFTERNOON HAS SHIFTED WESTWARD INTO THE
INTERIOR PENINSULA. THE CHANCES OF ADDITIONAL SHOWERS/THUNDERSTORMS
FOR THE EAST COAST TERMINALS IS LESSENED THE REMAINDER OF THE
AFTERNOON/EVENING AS THE MAIN FOCUS OF CONVECTION SHIFTS TO THE
INTERIOR AND WESTERN HALF OF THE PENINSULA WITH TERMINAL KAPF HAVING
THE BEST CHANCES OF SHOWERS/THUNDERSTORMS WITH BRIEF PERIODS OF IFR
CONDITIONS POSSIBLE. HOWEVER...GIVEN THE UNCERTAINTIES ALL TERMINALS
HAVE BEEN ASSIGNED VCTS INTO THE EVENING HOURS.

&&

.MARINE...
BENIGN MARINE CONDITIONS OUTSIDE OF SHOWERS AND TSTMS THROUGH THE
WEEKEND AS WINDS REMAIN RATHER LIGHT AND OUT OF THE WEST FOR MOST
OF THIS PERIOD. FOR SUNDAY INTO EARLY NEXT WEEK, EASTERLY FLOW
RETURNS WITH WINDS POSSIBLY AROUND 15 KNOTS AND SEAS AROUND 4 FT
IN THE WATERS OFF MIAMI-DADE COUNTY AS NORTHERNMOST EXTENSION OF
TROPICAL WAVE SKIRTS THE AREA.

&&

.FIRE WEATHER...
DESPITE THE SLIGHTLY DRIER AIR MOVING INTO THE AREA, LOWEST
DAYTIME RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN WELL ABOVE
CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  89  73  92 / 20 30 20 30
FORT LAUDERDALE  76  89  76  91 / 20 30 20 30
MIAMI            76  90  76  91 / 20 30 20 30
NAPLES           75  88  76  88 / 20 20 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

PUBLIC/MARINE...59/MOLLEDA
AVIATION/FIRE...60/BD
RADAR...........54/BNB
Hazardous weather outlook, Jun 12, 9:15 AM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
915 AM EDT WED JUN 12 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
130115-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
915 AM EDT WED JUN 12 2013

...STRONG WITH EVEN A FEW SEVERE STORMS POSSIBLE TODAY OVER SOUTH FLORIDA...
...SLIGHT RISK OF WATERSPOUTS OVER ATLANTIC AND GULF WATERS TODAY...
...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES OF SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON OVER
SOUTH FLORIDA WITH EVEN A FEW SEVERE STORMS OVER THE INTERIOR
AREAS. MAIN IMPACTS WILL BE FREQUENT LIGHTNING...HAIL...GUSTY
WINDS AND HEAVY DOWNPOURS.

WIND: GUSTY WINDS UP TO 60 MPH WILL BE POSSIBLE IN THE STRONGEST STORMS
THAT DO DEVELOP TODAY.

HAIL: HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE IN THE
STRONGEST STORMS THAT DEVELOP TODAY.

FLOODING: AMPLE DEEP MOISTURE COMBINED WITH CONTINUED WEAK
STEERING FLOW WILL ALLOW FOR THE POSSIBILITY OF LOCALIZED
FLOODING FROM ANY HEAVY SHOWERS AND STORMS.

TEMPERATURES: MAXIMUM HEAT INDICES THIS AFTERNOON ARE EXPECTED TO
RANGE BETWEEN 100 AND 105 DEGREES ACROSS THE WESTERN INTERIOR.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE
ATLANTIC AND GULF WATERS OF SOUTH FLORIDA TODAY WITH ANY SHOWERS
AND THUNDERSTORMS.

RIP CURRENTS: CONTINUED EAST TO SOUTHEAST FLOW WILL RESULT IN A
SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY...ESPECIALLY OVER THE INTERIOR.

HEAT INDICES EACH DAY MAY EXCEED 100 DEGREES ACROSS PORTIONS OF
THE WESTERN INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, Jun 12, 1:09 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
109 PM EDT WED JUN 12 2013

FLZ069-070-075-121815-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL MAINLAND MONROE FL
109 PM EDT WED JUN 12 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
COLLIER COUNTY...MAINLAND MONROE COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...

* UNTIL 215 PM EDT

* AT 105 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG THUNDERSTORMS OVER MAINLAND MONROE COUNTY.
  THESE STORMS WERE NEARLY STATIONARY.

* THE AREA OF STRONG STORMS WILL AFFECT...
  RURAL MAINLAND MONROE COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2530 8098 2532 8097 2533 8099 2533 8104
      2536 8107 2538 8103 2541 8101 2542 8104
      2543 8113 2549 8118 2570 8128 2573 8122
      2576 8126 2579 8128 2580 8132 2584 8134
      2588 8087 2526 8087
TIME...MOT...LOC 1708Z 315DEG 1KT 2572 8118 2537 8090

BAXTER
Special weather statement, Jun 12, 1:15 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
115 PM EDT WED JUN 12 2013

FLZ073-121815-
INLAND MIAMI-DADE COUNTY FL
115 PM EDT WED JUN 12 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 215 PM EDT

* AT 109 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
  NORTHEAST OF DADE-COLLIER TRAINING AIRPORT TO 9 MILES EAST OF SHARK
  VALLEY OBS TOWER...AND MOVING WEST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  US 41 AROUND FORTYMILE BEND
  RURAL NORTHWESTERN MIAMI-DADE COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2566 8055 2563 8087 2598 8087 2598 8079
      2597 8068 2596 8068 2596 8063 2581 8057
TIME...MOT...LOC 1714Z 094DEG 5KT 2597 8072 2569 8064

BAXTER
Special weather statement, Jun 12, 1:29 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
129 PM EDT WED JUN 12 2013

FLZ067-121830-
INLAND PALM BEACH COUNTY FL
129 PM EDT WED JUN 12 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 230 PM EDT

* AT 126 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES WEST OF WELLINGTON...AND MOVING WEST AT
  5 MPH.

* THE STORM WILL AFFECT...
  LION COUNTRY SAFARI...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2651 8048 2676 8049 2676 8022 2656 8021
TIME...MOT...LOC 1729Z 082DEG 5KT 2665 8033

BAXTER
Special weather statement, Jun 12, 1:52 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
152 PM EDT WED JUN 12 2013

FLZ070-071-073-121845-
INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE
COUNTY FL
152 PM EDT WED JUN 12 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
BROWARD COUNTY...NORTHWESTERN MIAMI-DADE COUNTY...EASTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 245 PM EDT

* AT 148 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
  NORTHWEST OF MICCOSUKEE INDIAN RESERVATION TO 7 MILES NORTHEAST OF
  DADE-COLLIER TRAINING AIRPORT...AND MOVING WEST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  MILE MARKER 60 ON ALLIGATOR ALLEY...
  COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2624 8127 2625 8089 2615 8085 2589 8075
      2586 8113
TIME...MOT...LOC 1752Z 082DEG 10KT 2620 8096 2591 8082

BAXTER
Special weather statement, Jun 12, 2:09 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT WED JUN 12 2013

FLZ067-068-121915-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
209 PM EDT WED JUN 12 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL AND WESTERN
PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 T 55 MPH...UP TO NICKEL-SIZED HAIL...

THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 315 PM EDT

* AT 205 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  NORTHWEST OF LION COUNTRY SAFARI TO 4 MILES EAST OF MICCOSUKEE
  SERVICE PLAZA...AND MOVING WEST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  HOLEY LAND WILDLIFE MANAGEMENT AREA...
  OKEELANTA...
  BELLE GLADE...
  CANAL POINT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2633 8043 2633 8083 2687 8064 2689 8062
      2696 8060 2696 8018
TIME...MOT...LOC 1808Z 102DEG 5KT 2679 8042 2615 8079

BAXTER
Special weather statement, Jun 12, 2:34 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
234 PM EDT WED JUN 12 2013

FLZ069-070-121930-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
234 PM EDT WED JUN 12 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 330 PM EDT

* AT 231 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES NORTHEAST OF BELLE MEADE...AND MOVING
  SOUTH AT 10 MPH.

* THE STORM WILL AFFECT...
  FIDDLERS CREEK...
  ROOKERY BAY AQUATIC PRESERVE...
  ROYAL PALM HAMMOCK...
  MARCO ISLAND AIRPORT...
  AND SURROUNDING COMMUNITIES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2617 8174 2616 8150 2588 8150 2587 8153
      2589 8155 2589 8159 2590 8162 2589 8164
      2590 8165 2589 8168 2587 8166 2584 8168
      2592 8174 2599 8176 2609 8181
TIME...MOT...LOC 1832Z 014DEG 7KT 2608 8163

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:35 AM EDTSpecial Weather StatementMFLBroward55 min
Jun 12, 11:46 AM EDTSpecial Weather StatementMFLMiami-Dade59 min
Jun 12, 11:52 AM EDTSpecial Weather StatementMFLMiami-Dade53 min
Jun 12, 12:06 PM EDTSevere Thunderstorm WarningMFLMiami-Dade39 min
Jun 12, 12:23 PM EDTSpecial Weather StatementMFLBroward52 min
Jun 12, 12:26 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Jun 12, 12:44 PM EDTSpecial Weather StatementMFLMiami-Dade61 min
Jun 12, 1:09 PM EDTSpecial Weather StatementMFLMonroe66 min
Jun 12, 1:15 PM EDTSpecial Weather StatementMFLMiami-Dade60 min
Jun 12, 1:29 PM EDTSpecial Weather StatementMFLPalm Beach61 min
Jun 12, 1:52 PM EDTSpecial Weather StatementMFLCollier53 min
Jun 12, 2:09 PM EDTSpecial Weather StatementMFLPalm Beach66 min
Jun 12, 2:22 PM EDTSpecial Marine WarningMFL83 min
Jun 12, 2:34 PM EDTSpecial Weather StatementMFLCollier56 min
Jun 12, 2:43 PM EDTSpecial Marine WarningMFL62 min
Jun 12, 3:10 PM EDTSpecial Marine WarningMFL65 min
Jun 12, 3:18 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Jun 12, 3:47 PM EDTSpecial Weather StatementMFLHendry43 min
Jun 12, 4:04 PM EDTSpecial Weather StatementMFLCollier26 min
Jun 12, 4:25 PM EDTSpecial Marine WarningMFL65 min
Jun 12, 4:36 PM EDTSpecial Weather StatementMFLLee24 min
Jun 12, 5:14 PM EDTSpecial Marine WarningMFL61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.